Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 1, 2004, 2:42 AM CDT for Orange County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 2:42 AM CDT (07:42 UTC)
- Expired
- May 1, 2004, 3:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 71 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 010742 SVRLCH TXC361-010845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 242 AM CDT SAT MAY 1 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 345 AM CDT * AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VIDOR...AND MOVING NORTHEAST AT 20 MPH. * THIS STORM WILL BE NEAR... VIDOR BY 240 AM CDT MAURICEVILLE BY 310 AM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3013 9408 3001 9389 3022 9371 3023 9401 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:00 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 30, 9:00 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 900 PM CDT FRI APR 30 2004 .DISCUSSION... WILL UPDATE FORECAST TO LOWER TONIGHT/S LOW TEMPERATURE FORECASTS TO MID 60S NORTH. .PREVIOUS DISCUSSION... PERSISTENT CONVECTION LINGERS ACROSS EXTREME NRN PORTIONS OF VERNON/NEWTON/JASPER AS TRAINING ECHOES FROM WWD-MOVING OUTFLOW DRIFT EWD. MSAS OUTPUT SHOWING THETA-E RIDGING NEAR THIS AREA WHICH SEEMS TO BE HELPING FUEL THESE STORMS. ALSO WATCHING LINE OF TRW PROGRESSING E ACROSS NRN TX. CURRENT TRAJECTORY WOULD KEEP SRN END OF LINE N OF MY CWA. TOO BAD I CANT SPLIT NEWTON & JASPER COUNTIES IN HALF THEN GO CATEGORICAL FOR THE NRN ZONES...WILL MAKE A CALL ON POPS CLOSER TO PRESS TIME. MEANWHILE TO THE SE...NUMEROUS TRW TRYING TO MOVE ASHORE FROM THE GULF INTO THE VERMILION BAY AREA. SO FAR THIS ACTIVITY LOOKS VERY MUCH LIKE TYPICAL NOCTURNAL STUFF AS IT DISSIPATES NOT LONG AFTER LANDFALL. DONT EXPECT THIS TREND TO CONTINUE AS NEXT RIPPLE IN THE UPR FLOW PASSES TNGT. WILL RAISE POPS TO LIKELY ACROSS THE SERN ZONES...AND MAY NEED TO ENTERTAIN THOUGHTS OF FLOOD WATCH LATER IF ACTIVITY CONTINUES TO INCREASE IN COVERAGE. SOME OF THE ACTIVITY IS MAKING IT ASHORE ACROSS CAMERON/JEFFERSON SO WILL RAISE POPS FOR THE SWRN ZONES TO GOOD CHC. TEMPS TO BE ADJUSTED OVER PORTIONS OF THE AREA FOR MODIFIED AIR BEHIND THE OUTFLOW DROPPING TEMPS TO PROJECTED VALUES PRIOR TO PRESS TIME. -LGE && .PRELIMINARY POINT TEMPS/POPS... LCH 66 79 59 72 / 50 50 70 30 BPT 70 80 57 74 / 40 50 70 30 AEX 63 79 59 68 / 50 70 70 20 LFT 65 82 62 68 / 60 50 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Apr 30, 4:22 AM CDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 422 AM CDT FRI APR 30 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 302030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 422 AM CDT FRI APR 30 2004 .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE TO THE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER RETURNING SUNDAY AFTERNOON INTO MID-WEEK. SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. WILEY
In the hours before
Local storm report, Apr 30, 8:44 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
844 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL FORT POLK 31.05N 93.21W
04/30/2004 0.75 INCH VERNON LA PUBLIC
&&
THMLocal storm report, May 1, 12:42 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 AM CDT SAT MAY 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 12 NW PORT ARTHUR 30.02N 94.07W
04/30/2004 1.00 INCH JEFFERSON TX BROADCAST MEDIA
1117 PM HAIL 12 NW PORT ARTHUR 30.02N 94.07W
04/30/2004 0.75 INCH JEFFERSON TX PUBLIC
&&
JMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:14 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 46 min |
| May 1, 9:08 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.